Alert archive / Idaho / Wind Chill Warnings in 2019
Wind Chill Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Oct 28, 2019, 2:28 PM MDT for 4 counties in Idaho. It took effect at Oct 29, 2019, 5:00 AM MDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 28, 2019, 2:28 PM MDT (20:28 UTC)
- In effect from
- Oct 29, 2019, 5:00 AM MDT
- Expired
- Oct 29, 2019, 11:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Butte County, ID, Clark County, ID, Fremont County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 112 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 29, 7:00 AM MDT | SNOW 1 | 3 Nne Driggs, ID | COCORAHS STATION ID-TT-1. STORM TOTAL SO FAR AND 24 HOUR TOTAL. |
| Oct 29, 8:00 AM MDT | SNOW 2.3 | 19 W South Entrance, ID | CO-OP OBSERVER STATION BKRW4 BECHLER RANGER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WWUS45 KPIH 282028 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 228 PM MDT Mon Oct 28 2019 IDZ066-067-291200- /O.NEW.KPIH.WC.W.0003.191029T1100Z-191029T1700Z/ Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 228 PM MDT Mon Oct 28 2019 ...WIND CHILL WARNING IN EFFECT FROM 5 AM TO 11 AM MDT TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Island Park, Kilgore, Dubois, Spencer. * WHEN...From 5 AM to 11 AM MDT Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ IDZ060-061-063-064-291200- /O.CON.KPIH.WW.Y.0021.191029T0000Z-191029T1800Z/ Bear River Range-Bear Lake Valley-Caribou Range- Big Hole Mountains- Including the cities of Emigration Summit, St. Charles, Montpelier, Georgetown, Wayan, Swan Valley, and Victor 228 PM MDT Mon Oct 28 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches with local accumulations up to 6 inches. * WHERE...St. Charles, Montpelier, Georgetown, Wayan, Swan Valley, Victor. * WHEN...From 6 PM this evening to noon MDT Tuesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/pocatello
2 follow-up statements
647 WWUS45 KPIH 290917 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 317 AM MDT Tue Oct 29 2019 IDZ066-067-291700- /O.CON.KPIH.WC.W.0003.191029T1100Z-191029T1700Z/ Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 317 AM MDT Tue Oct 29 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS MORNING... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Island Park, Kilgore, Dubois, Spencer. * WHEN...From 5 AM to 11 AM MDT Tuesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ IDZ053>055-057>059-062-065-291800- /O.EXB.KPIH.WW.Y.0021.191029T1000Z-191029T1800Z/ Upper Snake River Plain-Lower Snake River Plain- Eastern Magic Valley-Raft River Region-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region-Blackfoot Mountains-Teton Valley- Including the cities of Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Grace, Soda Springs, Henry, Bone, Ashton, Tetonia, and Driggs 317 AM MDT Tue Oct 29 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow expected. Additional snow accumulations of up to two inches. Winds gusting as high as 35 mph. * WHERE...Idaho Falls, Rexburg, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Inkom, McCammon, Malad, Preston, Soda Springs, Ashton, Tetonia and Driggs. * WHEN...Until noon MDT today. * ADDITIONAL DETAILS...Plan on slippery road conditions with blowing and drifting snow. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ060-061-063-064-291800- /O.CON.KPIH.WW.Y.0021.000000T0000Z-191029T1800Z/ Bear River Range-Bear Lake Valley-Caribou Range- Big Hole Mountains- Including the cities of Emigration Summit, St. Charles, Montpelier, Georgetown, Wayan, Swan Valley, and Victor 317 AM MDT Tue Oct 29 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches with local accumulations up to 6 inches. * WHERE...St. Charles, Montpelier, Georgetown, Wayan, Swan Valley, Victor. * WHEN...Through noon MDT today. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/pocatello
609 WWUS45 KPIH 291708 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1108 AM MDT Tue Oct 29 2019 IDZ066-067-291815- /O.EXP.KPIH.WC.W.0003.000000T0000Z-191029T1700Z/ Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 1108 AM MDT Tue Oct 29 2019 ...WIND CHILL WARNING HAS EXPIRED... Wind chill values have improved significantly though there are still wind chill values below zero. Winds will start dropping off in the next hour or two and significantly drop by mid to late afternoon. $$ IDZ053>055-057-065-291815- /O.CAN.KPIH.WW.Y.0021.000000T0000Z-191029T1800Z/ Upper Snake River Plain-Lower Snake River Plain- Eastern Magic Valley-Raft River Region-Teton Valley- Including the cities of Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Ashton, Tetonia, and Driggs 1108 AM MDT Tue Oct 29 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow, for the most part, has ended in these zones. There will be isolated light snow for the next two or three hours. Winds will remain elevated and start to drop in the next hour or two. Expect some blowing and drifting snow for isolated areas through early to mid afternoon. Winds will significantly start to reduce by mid to late afternoon. Road conditions have greatly improved in these areas. However, use caution as there will still be spotty areas where road conditions are dangerous. $$ IDZ058>064-292100- /O.EXT.KPIH.WW.Y.0021.000000T0000Z-191029T2100Z/ Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Bear River Range-Bear Lake Valley-Blackfoot Mountains- Caribou Range-Big Hole Mountains- Including the cities of Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, and Victor 1108 AM MDT Tue Oct 29 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Snow expected. Additional snow accumulations of up to one inches. Winds gusting as high as 25 mph. * WHERE...Grace, Soda Springs, Inkom, Emigration Summit, Lava Hot Springs, Malad, Thatcher, Montpelier, Georgetown Summit, Wayan, and Pine Creek Pass. * WHEN...Until 3 PM MDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions with blowing and drifting snow. Use caution and slow down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Oct 28, 2:13 AM MDT, 12 hours 15 minutes earlier.
Area forecast discussion, Oct 28, 2:13 AM MDT, 12 hours 15 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 213 AM MDT Mon Oct 28 2019 .SHORT TERM...Today through Wednesday. An arctic cold front will slide south through Idaho this afternoon through tonight. It will have light snow with it with some accumulations possible this afternoon through Tuesday of 2 to 4 inches in the eastern highlands with possible an inch or so in the Snake River Plain. Breezy southwest winds are expected today ahead of the front in the Snake Plain and southern highlands with 20 to 25 mph winds expected. Winds will turn to the north behind the arctic front tonight and many areas could see the northerly winds in the 15 to 20 mph range overnight tonight. Very cold wind chills will be present in the Upper Snake Highlands. Do not think amounts of snow widespread enough to warrant a winter weather advisory but do expect some difficult travel conditions from late this afternoon through Tuesday morning. Beginning near the Montana border this afternoon and spreading quickly south overnight tonight. Extremely cold temperatures will continue through the entire short term period with Tuesday the coldest day with high temperatures 25 to 30 degrees below normal. Many areas will drop to zero or even below zero Wednesday morning. GK .LONG TERM...Thursday through next Monday. Expect dry conditions with a warming trend in the long term period with temperatures getting near seasonal normals by Sunday and Monday. GK && .AVIATION...Expect light winds with some high clouds drifting through the region this morning. Ceilings will begin to lower this afternoon, although remaining vfr. Winds will increase this afternoon with gusts to 25kts possible for some. Conditions will gradually deteriorate tonight with snow showers moving through the region. IFR or MVFR conditions possible near snow showers. Valle && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Oct 28, 2:21 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Pocatello ID 221 PM MDT Mon Oct 28 2019 IDZ051>059-062-065>070-291200- Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Blackfoot Mountains-Teton Valley-Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-Lost River Valley- Lost River Range-Challis/Pahsimeroi Valleys- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Grace, Soda Springs, Henry, Bone, Ashton, Tetonia, Driggs, Island Park, Kilgore, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, and Challis 221 PM MDT Mon Oct 28 2019 ...Frigid temperatures on the way with snow and blowing snow... An arctic cold front will move into Idaho tonight. Temperatures will plummet to single digits with some areas near the Montana border slipping below zero overnight. Wind chills may drop as low as 20 to 25 below in the Island Park area. Snow accumulations will generally be between a half inch to about 3 inches, but winds will be strong enough to produce blowing and drifting snow. This will create some travel hazards as snow may accumulate on roadways and lower visibility.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 1:56 PM MDT | Winter Weather Advisory | PIH | Bannock, Bear Lake, Bingham, Blaine, Bonneville, Caribou and 9 more | 23 hr |
Nearby
Wind Chill Warnings in Idaho, 2019Every wind chill warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.